Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 192, NWS Topeka, KS

July 24, 2011Wabaunsee County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Jul 24, 2011, 5:34 PM CDT for Wabaunsee County, Kansas. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2011, 5:34 PM CDT (22:34 UTC)
Expired
Jul 24, 2011, 6:15 PM CDT
In force
41 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Wabaunsee County, KS

The radar

The Topeka radar (KTWX), 24 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 5:42 PM CDTTSTM WND DMG8 Se Alta Vista, KSBRICK CHIMNEY ON HOUSE BLOWN OVER BY STRONG WIND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 10.6 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2011-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1035 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2011-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1035 J/kg
Mixed-layer CIN
-195 J/kg
Mixed-layer LCL
1265 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

206 
WUUS53 KTOP 242234
SVRTOP
KSC197-242315-
/O.NEW.KTOP.SV.W.0192.110724T2234Z-110724T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
534 PM CDT SUN JUL 24 2011

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL WABAUNSEE COUNTY IN EAST CENTRAL KANSAS...

* UNTIL 615 PM CDT

* AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  SOUTH CENTRAL WABAUNSEE COUNTY...OR 12 MILES WEST OF ESKRIDGE...
  MOVING NORTHEAST AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTH CENTRAL WABAUNSEE COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR LARGE HAIL AS WELL
AS DEADLY CLOUD TO GROUND LIGHTNING.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.

&&

LAT...LON 3875 9638 3885 9639 3889 9624 3882 9623
      3874 9620 3874 9638
TIME...MOT...LOC 2234Z 238DEG 4KT 3880 9632
WIND...HAIL 60MPH 1.00IN

$$

ANGLE
2 follow-up statements
130 
WWUS53 KTOP 242254
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
554 PM CDT SUN JUL 24 2011

KSC197-242315-
/O.CON.KTOP.SV.W.0192.000000T0000Z-110724T2315Z/
WABAUNSEE-
554 PM CDT SUN JUL 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTH CENTRAL WABAUNSEE COUNTY...

AT 547 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
OVER SOUTH CENTRAL WABAUNSEE COUNTY...OR 11 MILES SOUTHWEST OF
ESKRIDGE...MOVING EAST AT 5 MPH.

AT 542 PM CDT...LAW ENFORCEMENT REPORTED A CHIMNEY BLOWN OVER
FROM STRONG WINDS.


LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTH CENTRAL WABAUNSEE COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR STRONG WINDS AS
WELL AS DEADLY CLOUD TO GROUND LIGHTNING.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3875 9638 3885 9639 3889 9624 3882 9623
      3874 9620 3874 9638
TIME...MOT...LOC 2252Z 270DEG 3KT 3878 9628
WIND...HAIL 60MPH <.75IN

$$

ANGLE
145 
WWUS53 KTOP 242313
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
613 PM CDT SUN JUL 24 2011

KSC197-242322-
/O.EXP.KTOP.SV.W.0192.000000T0000Z-110724T2315Z/
WABAUNSEE-
613 PM CDT SUN JUL 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WABAUNSEE COUNTY
WILL EXPIRE AT 615 PM CDT...

AT 612 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER SEVERE...THUS THE WARNING WILL EXPIRE AT 615 PM CDT.

STRONG WINDS OF 40 TO 50 MPH...HEAVY RAIN AND PEA SIZE HAIL REMAIN
POSSIBLE WITH THE THUNDERSTORM OVER SOUTH CENTRAL WABAUNSEE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3875 9638 3885 9639 3889 9624 3882 9623
      3874 9620 3874 9638
TIME...MOT...LOC 2312Z 270DEG 3KT 3878 9626

$$

ANGLE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:40 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jul 24, 3:40 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
340 PM CDT SUN JUL 24 2011

.DISCUSSION...

AN OUTFLOW BOUNDARY THAT PASSED SOUTHWARD ACROSS THE EASTERN
COUNTIES OF THE CWA WAS BEGINNING TO WASH OUT ACROSS SOUTHEAST KS. A
COLD FRONT WAS SLOWLY MOVING SOUTHWARD INTO THE NORTHERN COUNTIES OF
THE CWA. ISOLATED TO SCATTERED THUNDERSTORMS WILL PROBABLY DEVELOP
LATER THIS AFTERNOON THROUGH THE EVENING HOURS ALONG THE SURFACE
COLD FRONT ACROSS NORTH CENTRAL KS. THE THUNDERSTORMS MAY DEVELOP
FARTHER SOUTHEAST ALONG THE OLD OUTFLOW BOUNDARY. SBCAPES RANGED
FROM 1,000 TO 4,000 J/KG FROM SOUTH TO NORTH ACROSS THE CWA EARLY
THIS AFTERNOON. VERTICAL WIND SHEAR WAS RATHER WEAK...SO THERE IS
ONLY A CHANCE FOR PULSE THUNDERSTORMS WITH THE PRIMARY HAZARD BEING
STRONG GUSTY WINDS. I CANNOT RULE OUT SOME ISOLATED WIND GUSTS OF 50
TO 60 MPH WITH THUNDERSTORMS LATE THIS AFTERNOON AND EARLY THIS
EVENING.

TEMPERATURES EARLY THIS AFTERNOON WERE ONLY IN THE UPPER 80S ACROSS
PORTIONS OF EAST CENTRAL AND NORTHEAST KS...THOUGH MHK WAS ALREADY
101 DEGREES AT 100 PM.

TONIGHT...THUNDERSTORMS THAT DEVELOP THIS AFTERNOON WILL CONTINUE
INTO THE EVENING HOURS...THE BEST CHANCES MAY BE ALONG AND SOUTH OF
I-70. A FEW ISOLATED STORMS MAY CONTINUE AFTER MIDNIGHT NORTH OF THE
BOUNDARY WITH SOME WEAK ISENTROPIC LIFT. THE EXCESSIVE HEAT WARNING
WILL BE ALLOWED TO EXPIRE AFTER 700 PM CDT FOR AREAS NORTH OF AN
MINNEAPOLIS...TO ABILENE...TO OSAGE CITY...TO OTTAWA LINE.

MONDAY...THERE MAY BE A FEW ELEVATED SHOWERS OR THUNDERSTORMS SOUTH
OF I-70 DURING THE MORNING HOURS...BUT THESE SHOULD DIMINISH AFTER
15Z MON. THE WEAK FRONT WILL MOVE SOUTH OF THE CWA BY MONDAY
MORNING. TEMPERATURES WILL BE COOLER BUT DEWPOINTS NORTH OF THE
BOUNDARY WILL BE HIGHER WITH LOWER 70 DEWPOINTS ACROSS MUCH OF THE
CWA. AFTERNOON HIGHS WILL RANGE FROM THE LOWER 90S ALONG THE NE
BORDER WITH UPPER 90S ACROSS THE SOUTHERN COUNTIES. HEAT INDICES
WILL BE IN THE 99 TO 103 DEGREE RANGE ACROSS MUCH OF THE CWA...THE
SOUTHERN COUNTIES MAY SEE 103 TO 106 HEAT INDEX READINGS.
THEREFORE...THE EXCESSIVE HEAT WARNING HAS BEEN EXPANDED THROUGH 700
PM WEDNESDAY FOR OTTAWA...MORRIS...LYON...OSAGE...FRANKLIN...COFFEY
AND ANDERSON COUNTIES.

GARGAN

SHOULD SEE A DRIER FORECAST MONDAY NIGHT INTO WEDNESDAY AS UPPER
LEVEL RIDGING AMPLIFIES AGAIN ACROSS THE CENTRAL PLAINS. THIS SHOULD
KEEP MOST OF THE SIGNIFICANT CONVECTION TO THE NORTH OF THE COUNTY
WARNING AREA (CWA) THROUGH THIS TIMEFRAME...RISING INTO THE 98 TO
104 RANGE ACROSS THE SOUTHERN AND SOUTHWEST COUNTIES OF THE CWA.
WITH DEWPOINTS GENERALLY IN THE UPPER 60S TO LOWER 70S...THIS
PRODUCES HEAT INDICES MAINLY IN THE 103-107 DEGREE RANGE BOTH
AFTERNOON'S. THEREFORE AS MENTIONED EARLIER...THE EXCESSIVE HEAT WAS
EXTENDED THROUGH WEDNESDAY FOR THE SOUTHERN CWA. THE NORTHERN CWA
WILL ALSO BE ON THE RISE WITH TEMPERATURES INTO THE 95 TO 100
DEGREE RANGE...BUT DO NOT EXPECT WIDESPREAD HEAT INDICES TO EXCEED
103 DEGREES THIS AREA UNTIL POSSIBLY WEDNESDAY...SO THIS AREA MAY
NEED HEAT HEADLINES BY MID WEEK AS WELL.

BY WEDNESDAY NIGHT A SERIES OF SHORTWAVE TROUGHS SHOULD BEGIN TO
FLATTEN THE UPPER RIDGE ONCE AGAIN ALLOWING FOR A FRONT TO MOVE
INTO THE CWA ALONG WITH SLIGHTLY COOLER AIR AND INCREASING
CHANCES FOR THUNDERSTORMS...ESPECIALLY THURSDAY NIGHT INTO
FRIDAY. THUNDERSTORM CHANCES WILL DIMINISH BY SUNDAY AS MODELS ARE
IN AGREEMENT THAT THE UPPER LEVEL RIDGE WILL AMPLIFY ONCE AGAIN
ACROSS THE CENTRAL PLAINS. TEMPERATURES BY SUNDAY WILL THEN BEGIN
TO EDGE BACK INTO THE UPPER 90S IN PORTIONS OF THE CWA. 63

&&

.AVIATION...

VFR CONDITIONS EXPECTED FOR THE NEXT 24 HRS. MAIN FORECAST
CHALLENGE IS THE LOCATION AND TIMING OF THUNDERSTORMS LATER THIS
AFTERNOON. A FRONT WILL MOVE THROUGH THE TERMINALS THIS AFTERNOON
AND LEAD TO SCATTERED SHOWERS AND THUNDERSTORMS. IF STORM PASSES
OVER THE TERMINAL STRONG WINDS AND MVFR CONDITIONS WILL BE
POSSIBLE. WILL MONITOR AND AMEND IF NECESSARY.

ANDERSON

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 8 PM CDT WEDNESDAY FOR KSZ034-035-
037-054>056-058-059.

EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR KSZ008-
009-020>024-026-036-038>040.

&&
Hazardous weather outlook, Jul 24, 3:57 PM CDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
357 PM CDT SUN JUL 24 2011

KSZ008>012-020>024-026-034>040-054>056-058-059-252100-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
357 PM CDT SUN JUL 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE AREA
TONIGHT...ESPECIALLY BEFORE MIDNIGHT. LOCALLY HEAVY RAINFALL AND
STRONG GUSTY WINDS WILL BE THE PRIMARY HAZARDS.

THE EXCESSIVE HEAT WARNING WILL CONTINUE UNTIL EARLY EVENING FOR
MOST OF THE FORECAST AREA AS HEAT INDICES WILL COMMONLY REACH 105
TO 115 DEGREES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE EXCESSIVE HEAT WARNING HAS BEEN EXTENDED THROUGH WEDNESDAY
AFTERNOON FOR AREAS GENERALLY ALONG AND SOUTH OF HIGHWAY 56
WHERE AFTERNOON HEAT INDICES OF 103 TO 107 WILL BE COMMON.

HEAT INDICES OF 103 TO 107 DEGREES WILL ALSO BE POSSIBLE WEDNESDAY
AND THURSDAY ACROSS THE REMAINDER OF THE AREA. SLIGHTLY COOLER
TEMPERATURES ARE EXPECTED ACROSS THE ENTIRE AREA BY FRIDAY INTO
SATURDAY ALONG WITH INCREASING CHANCES FOR THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 24, 4:14 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
414 PM CDT SUN JUL 24 2011

KSZ035-242145-
DICKINSON-
414 PM CDT SUN JUL 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL DICKINSON COUNTY...

THROUGH 445 PM CDT...A STRONG THUNDERSTORM WILL MOVE EAST AT 20 MPH
ACROSS PORTIONS OF WEST CENTRAL DICKINSON COUNTY. NATIONAL WEATHER
SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING
STRONG WINDS OF 40 TO 50 MPH AND HEAVY RAIN. SOME LOCATIONS THAT
COULD BE AFFECTED INCLUDE SOLOMON...ABILENE AND TALMAGE.

THE STORM MAY STRENGTHEN OVER THE NEXT SEVERAL MINUTES. BE READY TO
TAKE SHELTER IN CASE A WARNING IS ISSUED.

&&

LAT...LON 3893 9738 3898 9737 3905 9726 3888 9716
      3878 9737 3893 9739
TIME...MOT...LOC 2113Z 248DEG 16KT 3889 9735
Special weather statement, Jul 24, 4:38 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
438 PM CDT SUN JUL 24 2011

KSZ035-242215-
DICKINSON-
438 PM CDT SUN JUL 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DICKINSON COUNTY...

THROUGH 515 PM CDT...A THUNDERSTORM NEAR CARLTON WILL MOVE
NORTHEAST AT 10 MPH ACROSS PORTIONS OF SOUTHWESTERN DICKINSON
COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM
IS CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50 MPH AND HEAVY RAIN.
THE THUNDERSTORM WILL IMPACT CARLTON AND OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF DICKINSON COUNTY.

THE STORM MAY STRENGTHEN OVER THE NEXT SEVERAL MINUTES. BE READY TO
TAKE SHELTER IN CASE A WARNING IS ISSUED.

&&

LAT...LON 3886 9714 3861 9709 3860 9737 3861 9738
      3880 9738
TIME...MOT...LOC 2138Z 243DEG 9KT 3869 9726

ANGLE
Special weather statement, Jul 24, 4:45 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
445 PM CDT SUN JUL 24 2011

KSZ035-242230-
DICKINSON-
445 PM CDT SUN JUL 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DICKINSON COUNTY...

THROUGH 530 PM CDT...A STRONG THUNDERSTORM NEAR SOLOMON WILL MOVE
NORTHEAST AT 15 MPH ACROSS PORTIONS OF NORTHERN DICKINSON COUNTY.
ANOTHER STRONG THUNDERSTORM NEAR MOONLIGHT WILL ALSO MOVE NORTHEAST
AT 15 MPH. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THESE
STORMS ARE CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50 MPH AND
HEAVY RAIN. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE
SOLOMON..ABILENE...TALMAGE...ENTERPRISE...MOONLIGHT AND CHAPMAN.
MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE MARKERS 267 AND 289 COULD
ALSO BE AFFECTED.

STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED. THIS ADVISORY
REPLACES THE PREVIOUSLY ISSUED WARNING.

&&

LAT...LON 3893 9738 3896 9737 3907 9737 3913 9696
      3897 9697 3897 9694 3897 9693 3891 9693
      3880 9737 3881 9738 3893 9739
TIME...MOT...LOC 2144Z 247DEG 13KT 3893 9731
Local storm report, Jul 24, 5:29 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
529 PM CDT SUN JUL 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             3 E TALMAGE             39.03N 97.20W
07/24/2011  E1.25 INCH       DICKINSON          KS   PUBLIC

            2 OTHER SEPARATE REPORTS OF QUARTER SIZE HAIL ADJACENT TO
            LOCATION.

&&

JB
Special weather statement, Jul 24, 5:29 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
529 PM CDT SUN JUL 24 2011

KSZ021-035-242315-
CLAY-DICKINSON-
529 PM CDT SUN JUL 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLAY AND NORTH
CENTRAL DICKINSON COUNTIES...

THROUGH 615 PM CDT...A THUNDERSTORM WILL MOVE NORTHEAST AT 15 MPH
ACROSS PORTIONS OF SOUTHEASTERN CLAY AND NORTH CENTRAL DICKINSON
COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM
IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND STRONG WINDS OF 40 TO 50
MPH. THE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF CLAY COUNTY. MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE MARKERS
282 AND 289 COULD ALSO BE AFFECTED.

STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.

&&

LAT...LON 3915 9730 3916 9698 3903 9696 3898 9697
      3895 9724
TIME...MOT...LOC 2230Z 211DEG 14KT 3909 9717

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 4:14 PM CDTSpecial Weather StatementTOPDickinson31 min
Jul 24, 4:17 PM CDTSevere Thunderstorm WarningTOPDickinson28 min
Jul 24, 4:38 PM CDTSpecial Weather StatementTOPDickinson37 min
Jul 24, 4:45 PM CDTSpecial Weather StatementTOPDickinson45 min
Jul 24, 5:29 PM CDTSpecial Weather StatementTOPDickinson46 min
Jul 24, 5:41 PM CDTSpecial Weather StatementTOPMorris49 min
Jul 24, 6:06 PM CDTSpecial Weather StatementTOPLyon39 min
Jul 24, 6:11 PM CDTSpecial Weather StatementTOPClay34 min
Jul 24, 6:24 PM CDTSevere Thunderstorm WarningTOPClay51 min
Jul 24, 6:28 PM CDTSevere Thunderstorm WarningTOPGeary, Morris47 min
Jul 24, 6:36 PM CDTSevere Thunderstorm WarningTOPLyon39 min
Jul 24, 6:45 PM CDTSevere Thunderstorm WarningTOPRepublic, Washington60 min
Jul 24, 6:52 PM CDTSevere Thunderstorm WarningTOPRepublic37 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.